Parametrix Methods for One-Dimensional Reflected SDEs

  • Aurélien Alfonsi
  • Masafumi Hayashi
  • Arturo Kohatsu-HigaEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 208)


In this article, we revisit in a didactic manner the forward and backward approaches of the parametrix method for one-dimensional reflected stochastic differential equations on the half line. We give probabilistic expressions for the expectation of functionals of its solution and we also discuss properties of the associated density.


Reflected SDEs Parametrix method Probabilistic representation 


  1. 1.
    Andersson, P., Kohatsu-Higa, A.: Unbiased simulation of stochastic differential equations using parametrix expansions. To appear in Bernoulli (2016)Google Scholar
  2. 2.
    Bally, V., Kohatsu-Higa, A.: A probabilistic interpretation of the parametrix method. Ann. Appl. Probab. 25(6), 3095–3138 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Beskos, A., Papaspiliopoulos, O., Roberts, G.O.: Retrospective exact simulation of diffusion sample paths with applications. Bernoulli 12(6), 1077–1098 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Ermakov, S.M., Nekrutkin, V.V., Sipin, A.S.: Random Processes for Classical Equations of Mathematical Physics. Mathematics and its Applications (Soviet Series), vol. 34. Kluwer Academic Publishers Group, Dordrecht (1989). Translated from the Russian by Ermakov and NekrutkinCrossRefzbMATHGoogle Scholar
  5. 5.
    Étoré, P., Martinez, M.: Exact simulation for solutions of one-dimensional stochastic differential equations with discontinuous drift. ESAIM: PS 18, 686–702 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Friedman, A.: Partial Differential Equations of Parabolic Type. Prentice-Hall, Englewood Cliffs (1964)zbMATHGoogle Scholar
  7. 7.
    Giles, M.B.: Multilevel Monte Carlo path simulation. Oper. Res. 56(3), 607–617 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    han Rhee, C., Glynn, P.W.: A new approach to unbiased estimation for sde’s. In: Simulation Conference (WSC), Proceedings of the 2012 Winter, pp. 1–7 (2012)Google Scholar
  9. 9.
    Hersh, R.: Random evolutions: a survey of results and problems. Rocky Mt. J. Math. 4(3), 443–478 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Il\(^{\prime }\)in, A.M., Kalashnikov, A.S., Oleĭnik, O.A.: Second-order linear equations of parabolic type. Tr. Semin. im. I. G. Petrovskogo 21, 9–193, 341 (2001)Google Scholar
  11. 11.
    Il\(^{\prime }\)in, A.M., Kalašnikov, A.S., Oleĭnik, O.A.: Second-order linear equations of parabolic type. Uspehi Mat. Nauk. 17(3 (105)), 3–146 (1962)Google Scholar
  12. 12.
    Karatzas, I., Shreve, S.E.: Brownian Motion and Stochastic Calculus. Graduate Texts in Mathematics, vol. 113, 2nd edn. Springer, New York (1991)zbMATHGoogle Scholar
  13. 13.
    Konakov, V., Mammen, E.: Local limit theorems for transition densities of Markov chains converging to diffusions. Probab. Theory Relat. Fields 117(4), 551–587 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Konakov, V., Menozzi, S.: Weak error for stable driven stochastic differential equations: expansion of the densities. J. Theor. Probab. 24(2), 454–478 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Konakov, V., Menozzi, S., Molchanov, S.: Explicit parametrix and local limit theorems for some degenerate diffusion processes. Ann. Inst. Henri Poincaré Probab. Stat. 46(4), 908–923 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Lépingle, D.: Euler scheme for reflected stochastic differential equations. Math. Comput. Simul. 38(1–3), 119–126 (1995). Probabilités numériques (Paris, 1992)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Levi, E.E.: Sulle equazioni lineari totalmente ellittiche alle derivate parziali. Rendiconti del Circolo Matematico di Palermo (1884–1940) 24(1), 275–317 (1907)CrossRefzbMATHGoogle Scholar
  18. 18.
    Lions, P.L., Sznitman, A.S.: Stochastic differential equations with reflecting boundary conditions. Commun. Pure Appl. Math. 37(4), 511–537 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    McKean Jr., H.P., Singer, I.M.: Curvature and the eigenvalues of the laplacian. J. Differ. Geom. 1(1–2), 43–69 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Tsuchiya, M.: On the oblique derivative problem for diffusion processes and diffusion equations with Hölder continuous coefficients. Trans. Am. Math. Soc. 346(1), 257–281 (1994)zbMATHGoogle Scholar
  21. 21.
    Wagner, W.: Unbiased Monte Carlo estimators for functionals of weak solutions of stochastic differential equations. Stochastics Stochastics Rep. 28(1), 1–20 (1989)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  • Aurélien Alfonsi
    • 1
  • Masafumi Hayashi
    • 2
  • Arturo Kohatsu-Higa
    • 3
    Email author
  1. 1.Université Paris-EstMarne La Vallée, Cedex 2France
  2. 2.University of the RyukyusOkinawaJapan
  3. 3.Ritsumeikan UniversityShigaJapan

Personalised recommendations